Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Blacksburg, VA

April 25, 2014Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2014, 5:03 PM EDT for Halifax County, Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2014, 5:03 PM EDT (21:03 UTC)
Expired
Apr 25, 2014, 6:00 PM EDT
In force
57 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 107 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:19 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WUUS51 KRNK 252103
SVRRNK
VAC083-252200-
/O.NEW.KRNK.SV.W.0007.140425T2103Z-140425T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 600 PM EDT

* AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROXBORO...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VIRGILINA...
  AND HITESBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3664 7871 3659 7872 3658 7871 3658 7873
      3656 7874 3654 7874 3654 7896 3671 7873
      3668 7870
TIME...MOT...LOC 2103Z 239DEG 20KT 3649 7894 

HAIL...1.00IN
WIND...60MPH

$$

KM
2 follow-up statements
057 
WWUS51 KRNK 252111
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT FRI APR 25 2014

VAC083-252200-
/O.CON.KRNK.SV.W.0007.000000T0000Z-140425T2200Z/
HALIFAX VA-
511 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR
SOUTHEASTERN HALIFAX COUNTY...

AT 509 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VIRGILINA...
MOVING NORTHEAST AT 30 MPH.

SOME ROTATION HAS BEEN OBSERVED ON RADAR. ALTHOUGH A TORNADO HAS NOT 
BEEN REPORTED...A QUICK SPINUP WITH THIS STORM IS NOT OUT OF THE 
QUESTION OVER THE NEXT 15 MINUTES.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VIRGILINA...
AND HITESBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

LAT...LON 3664 7871 3659 7872 3658 7871 3658 7873
      3656 7874 3654 7874 3654 7896 3671 7873
      3668 7870
TIME...MOT...LOC 2109Z 238DEG 27KT 3656 7881 

HAIL...1.00IN
WIND...60MPH

$$

KM
765 
WWUS51 KRNK 252136
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT FRI APR 25 2014

VAC083-252146-
/O.CAN.KRNK.SV.W.0007.000000T0000Z-140425T2200Z/
HALIFAX VA-
536 PM EDT FRI APR 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN HALIFAX COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3664 7871 3659 7872 3658 7871 3658 7873
      3656 7874 3654 7874 3654 7896 3671 7873
      3668 7870
TIME...MOT...LOC 2135Z 239DEG 20KT 3664 7865 

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:09 PM EDT, 54 minutes earlier.

Area forecast discussion, Apr 25, 4:09 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT FRI APR 25 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS EVENING
BRINGING AN END TO THE ONGOING SHOWERS AND STORMS. HIGH PRESSURE
WILL MOVE ACROSS THE MID ATLANTIC AND SOUTHEAST STATES THIS
WEEKEND INTO EARLY NEXT WEEK. A SLOW MOVING COMPLEX STORM SYSTEM
WILL AFFECT THE REGION BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 405 PM EDT FRIDAY...

WATER VAPOR LOOP SHOWED COMPACT UPPER LOW OVER NORTHERN  WEST
VIRGINIA...MOVING EAST-NORTHEAST. THE ASSOCIATED SURFACE LOW WAS
OVER LAKE ERIE AT 3PM...WITH A FRONT EXTENDING INTO WESTERN NORTH
CAROLINA THEN INTO LOUISIANA. THIS FRONT WILL CONTINUE TO MOVE
EAST THIS EVENING...LOCAL WRF AND LATEST HRRR GUIDANCE HAS FRONT
AND THE BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY
EAST OF THE FORECAST AREA BY 02Z/10PM.

THE MOST UNSTABLE AIR AND THE REGION WITH THE HIGHEST STORM
RELATIVE HELICITY IS EAST OF LYNCHBURG AND DANVILLE. THE THREAT OF
SEVERE WEATHER IS TRANSITIONING FROM DISCRETE ROTATING STORMS MORE
TO LINES AND BOWING SEGMENTS AS THE COLD FRONT ENCOUNTERS THE
FAVORABLE ENVIRONMENT.

BEHIND THE COLD FRONT MODEL WERE SHOWING 40 TO 50 KNOT 850 MB
WINDS AND SOME DECENT PRESSURE RISES THROUGH EARLY SATURDAY
MORNING. A FEW SPOTS AT THE HIGHEST ELEVATIONS MAY GET CLOSE TO
ADVISORY CRITERIA BUT DO NOT EXPECT IT TO BE WIDESPREAD ENOUGH FOR
A HEADLINE.

THE AIR MASS COMING IN BEHIND IS NOT MUCH COOLER...BUT SURFACE DEW
POINTS WILL DROP BACK INTO THE 30S AND 40S. EXPECT CLOUD COVER TO
CLEAR OUT SHORTLY AFTER THE FRONT GOES THROUGH IN ALL BUT THE FAR
NORTHWEST COUNTIES OF THE FORECAST AREA.

A SECONDARY FRONT DROPS DOWN INTO THE FORECAST AREA TOMORROW.
DEEPEST MOISTURE AND THREAT OF SHOWERS AND REMAIN IN THE FAR
NORTHERN COUNTY WARNING AREA.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM EDT FRIDAY...

WEAK HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTH SAT
NIGHT AS A RESIDUAL WEAK BOUNDARY WASHES OUT AND SHORTWAVE
RIDGING STARTS TO TAKE CONTROL. MAY SEE A RENEGADE -SHRA ACROSS
THE EXTREME NW SAT EVENING OTRW MAINLY CLEAR OVERNIGHT. OMEGA
BLOCK ALOFT GAINS AMPLITUDE THE REST OF THE WEEKEND INTO EARLY
NEXT WEEK WITH A COMPLICATED SCENARIO GIVEN A WARM FRONT TO THE
SOUTH...HIGH PRESSURE WEDGING DOWN THE MOUNTAINS...AND MOISTURE
INCREASING UNDER THE SHARP RIDGING ALOFT. THIS LOOKS TO MAINLY
PLAY OUT SUNDAY NIGHT INTO MONDAY WITH DRY AIR HOLDING THE LOW
LEVELS DRY UNTIL LATER SUNDAY NIGHT AND ESPCLY MONDAY WHEN
GUIDANCE BRINGS A FAINT MID LEVEL WAVE UP UNDER THE RIDGE ALOFT.
THIS SHOULD ALLOW FOR A GRADUAL INCREASE IN CLOUDS SUNDAY...THEN
BECOMING MOSTLY CLOUDY SUNDAY NIGHT WITH SLOWLY INCREASING ISENT
LIFT AS THE LOW LEVEL FLOW BECOMES MORE EAST/SE. RAIN CHANCES PICK
UP ON MONDAY AS A LOBE OF DEEPER MOISTURE ARRIVES INTO THE
DEVELOPING WEDGE ALTHOUGH COVERAGE LOOKS DISORGANIZED FOR THE MOST
PART. WILL RUN WITH MOSTLY CHANCE POPS ON MONDAY GIVEN ENOUGH
MOISTURE AND VEERING ALOFT FOR SOME LIGHT PRECIP.

TEMPS TO REMAIN MILD INTO SUNDAY NIGHT WITH HIGHS MOSTLY IN THE
70S SUNDAY PROVIDED ENOUGH INSOLATION...THEN COOLER PER ONLY 60S
WITHIN THE WEDGE AREA IN THE CENTRAL/EASTERN SECTIONS AND 70-75
PERIMETER SOUTH AND SW ZONES.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 1230 PM EDT FRIDAY...

ACTIVE WEATHER PERIOD IN STORE AS STRONG UPPER LEVEL LOW PRESSURE
DEVELOPS OVER THE CENTRAL STATES AND THEN SPIRALS VERY SLOWLY NE
REACHING THE WESTERN GREAT LAKES BY THE END OF THE WEEK. THIS WILL
KEEP AN INCREASING FLUX OF DEEP MOISTURE INTO THE AREA THROUGH AT
LEAST MID WEEK BEFORE THE TRAILING COLD FRONT FINALLY MOVES OVER AND
TO THE EAST THURSDAY INTO FRIDAY. DEVELOPING WEDGE ACROSS THE REGION
EARLY ON WILL GET DEEPLY ENTRENCHED MONDAY NIGHT AND ESPCLY TUESDAY
AS THE INITIAL SURGE OF LIGHT RAIN CROSSES AND FORMS A WEAK WAVE
ALONG THE COASTAL WARM FRONT. THIS COOL POOL SHOULD KEEP THE
BOUNDARY TO THE SOUTH AND EVENTUALLY ALONG THE APPALACHIANS BEFORE
PERHAPS WARM ADVECTION PUNCHES IT OUT LATER WEDNESDAY AHEAD OF A
FRONT ALOFT PRESSING IN FROM THE WEST. OVERRUNNING IN ADVANCE OF
THIS BOUNDARY LIKELY TO KEEP PERIODS OF RAIN GOING TUE INTO TUE
NIGHT THEN POSSIBLY A MORE ENHANCED BAND OF HEAVIER SHOWERS/STORMS
WED WEST AS THIS FEATURE PUSHES EAST PER GFS/EC BLEND. PENDING
LATER RUNS...THIS COULD BRING SOME WATER ISSUES TO SPOTS DESPITE
CURRENT DRYNESS PER LATEST ENSEMBLE OUTPUT. ALSO BOUNDARY LIFTING
NORTH COULD POSE SOME SEVERE THREAT AS WELL PENDING HOW FAST THE
WEDGE LIFTS OUT BY WED EVENING. OTRW BUMPING POPS FROM CHANCE
MONDAY NIGHT TO LIKELYS TUE AND CATEGORICAL INTO WED AFTERNOON.

ACTUAL SURFACE FRONT LOOKS TO FINALLY CROSS THE MOUNTAINS THU BUT
LACKING MOISTURE BY THEN SO KEEPING SOME CHANCE POPS. SHOULD DRY OUT
FURTHER IN THE WAKE OF THE FRONT ON FRIDAY WITH ANY ISOLATED SHRA
CONFINED MOSTLY TO THE UPSLOPE AREAS OF THE FAR NW AT BEST.

TEMPS WILL BE TRICKY UNDER THE WEDGE WITH POTENTIAL FOR A VERY COOL
DAY ON TUE AND MUCH OF WED BEFORE SEEING READINGS SURGE FROM SOUTH
TO NORTH LATE WED AFTERNOON. THUS PLAN TO STAY WELL BELOW MOS/HPC
ESPCLY ON TUE AND ACROSS THE NORTH WED. SHOULD RETURN TO NORMAL OR
ABOVE HIGHS THU THEN COOLER POST FRONTAL FRI WITH MOST IN THE 60S
TO LOW 70S PIEDMONT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 130 PM EDT FRIDAY...

SHOWERS AND THUNDERSTORMS WILL TO INCREASE IN COVERAGE AHEAD OF
AN APPROACHING COLD FRONT. WIDESPREAD MVFR CEILINGS CAN BE
EXPECTED TODAY WITH SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUING THROUGH 22Z/6PM. ISOLATED IFR CONDITIONS
ARE ALSO POSSIBLE IN THE HEAVIER STORMS. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CLEAR THE AREA BY 22Z/6PM WITH A
RETURN TO VFR CONDITIONS THIS EVENING...AND SATURDAY. BEHIND THE
FRONT...FOR ABOUT A 24 HOUR PERIOD...WINDS WILL BE GUSTY OUT OF
THE NORTHWEST...DIMINISHING BY SUNSET SATURDAY.

EXTENDED AVIATION DISCUSSION...

VFR CONDITIONS SHOULD PREVAIL BOTH SATURDAY AND SUNDAY.
CLOUD COVER WILL STEADILY INCREASE BY MONDAY...AS A LOW PRESSURE
SYSTEM SLOWLY ARRIVES FROM THE WEST. CONDITIONS MAY DROP BELOW VFR
WHEN SCATTERED SHOWERS MOVE OVER THE MID ATLANTIC DURING LATE
MONDAY...AND CHANCES FOR MVFR ARE EVEN BETTER ON TUESDAY DUE TO
PROLONGED CLOUDS AND RAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...AMS
SHORT TERM...JH
LONG TERM...JH
AVIATION...JC/PM
Hazardous weather outlook, Apr 25, 3:51 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT FRI APR 25 2014

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
262000-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
351 PM EDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAVY RAINFALL WILL BE POSSIBLE LATER TUESDAY NIGHT INTO
WEDNESDAY. RAINFALL TOTALS MAY BE ENOUGH TO CAUSE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044-058-059-262000-
ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
351 PM EDT FRI APR 25 2014

...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ045>047-262000-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
351 PM EDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON FROM
HIGHWAY 29 EASTWARD ACROSS THE PIEDMONT. DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 25, 3:53 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT FRI APR 25 2014

VAZ058-059-252045-
HALIFAX VA-CHARLOTTE VA-
353 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CLUSTER SPRINGS...MOVING TO THE
  NORTHEAST AT 30 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURBEVILLE...
  SOUTH BOSTON...
  CLOVER...
  REDOAK...
  AND VIRGILINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3671 7864 3668 7863 3665 7859 3666 7862
      3669 7865 3668 7870 3664 7871 3658 7871
      3656 7874 3654 7874 3655 7914 3690 7867
      3685 7852
TIME...MOT...LOC 1950Z 225DEG 38KT 3661 7892

KM
Special weather statement, Apr 25, 4:13 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT FRI APR 25 2014

VAZ018-019-023-WVZ044-252045-
ALLEGHANY VA-BOTETOURT VA-CRAIG VA-MONROE WV-
413 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
  NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SWEET SPRINGS
  TO NEAR PAINT BANK TO NEAR CRAIG SPRINGS...MOVING TO THE EAST AT 55
  MPH.

* EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON CITY...
  JORDAN MINES...
  CLIFTON FORGE CITY...
  EAGLE ROCK...
  AND ORISKANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3777 7967 3774 7969 3770 7968 3769 7967
      3766 7968 3763 7964 3762 7964 3742 8040
      3752 8032 3768 8031 3789 7981 3788 7976
TIME...MOT...LOC 2008Z 247DEG 46KT 3763 8029 3754 8029 3748 8035

RAB
Special weather statement, Apr 25, 4:22 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT FRI APR 25 2014

VAZ059-252045-
CHARLOTTE VA-
422 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WYLLIESBURG...MOVING TO THE NORTHEAST AT
  30 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...
  CHARLOTTE COURT HOUSE...
  SAXE...
  AND DRAKES BRANCH.

LAT...LON 3689 7849 3686 7852 3687 7869 3690 7872
      3692 7875 3693 7875 3694 7873 3695 7874
      3697 7873 3712 7860 3712 7850 3709 7848
      3708 7845
TIME...MOT...LOC 2021Z 230DEG 45KT 3687 7863

KM
Special weather statement, Apr 25, 4:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT FRI APR 25 2014

NCZ006-252100-
CASWELL NC-
430 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 500 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR BAYNES...MOVING TO THE
  NORTHEAST AT 30 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROSPECT HILL...
  JERICHO...
  TOPNOT...
  BAYNES...
  AND HIGHTOWERS.

LAT...LON 3625 7942 3626 7943 3646 7915 3626 7915
      3624 7918 3624 7939
TIME...MOT...LOC 2029Z 227DEG 68KT 3626 7930

KM
Local storm report, Apr 25, 5:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     WOMACKS                 37.08N  78.69W
04/25/2014                   CHARLOTTE          VA   911 CALL CENTER

            TREE DOWN ON PATRICK HENRY HWY

&&

EVENT NUMBER RNK1402082

FISHER
Local storm report, Apr 25, 5:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT FRI APR 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     3 NE CHARLOTTE COURT HO 37.09N  78.60W
04/25/2014                   CHARLOTTE          VA   911 CALL CENTER

            TREE DOWN ON ABILENE RD

&&

EVENT NUMBER RNK1402083

FISHER

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:03 PM EDTSpecial Weather StatementRNKBland, Pulaski, Smyth, Wythe57 min
Apr 25, 12:40 PM EDTSpecial Weather StatementRNKCarroll, Grayson, Wythe, City of Galax65 min
Apr 25, 1:28 PM EDTSpecial Weather StatementRNKMontgomery47 min
Apr 25, 1:59 PM EDTSpecial Weather StatementRNKBedford, Roanoke, City of Roanoke, City of Salem61 min
Apr 25, 2:02 PM EDTSpecial Weather StatementRNKPittsylvania43 min
Apr 25, 2:35 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax40 min
Apr 25, 3:16 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Charlotte, Halifax29 min
Apr 25, 3:53 PM EDTSpecial Weather StatementRNKHalifax52 min
Apr 25, 3:57 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax63 min
Apr 25, 4:13 PM EDTSpecial Weather StatementRNKAlleghany, Craig, City of Covington32 min
Apr 25, 4:22 PM EDTSpecial Weather StatementRNKCharlotte23 min
Apr 25, 5:08 PM EDTFlash Flood WarningRNKHalifax112 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.